Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Aug 21, 2014, 4:56 PM EDT for Franklin County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 4:56 PM EDT (20:56 UTC)
- Expired
- Aug 21, 2014, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, NY
The radar
The Burlington radar (KCXX), 99 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WGUS51 KBTV 212056
FFWBTV
NYC033-220000-
/O.NEW.KBTV.FF.W.0005.140821T2056Z-140822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
456 PM EDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
* UNTIL 800 PM EDT.
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STATE
ROUTE 11 B...AND COUNTY ROUTE 15 BETWEEN DICKINSON AND DUANE
CENTER.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4481 7463 4478 7427 4470 7425 4464 7417
4454 7417 4466 7455
$$
LOCONTO2 follow-up statements
314
WGUS71 KBTV 212206
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
606 PM EDT THU AUG 21 2014
NYC033-220000-
/O.CON.KBTV.FF.W.0005.000000T0000Z-140822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-
606 PM EDT THU AUG 21 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
AT 600 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAINFALL
INTENSITY HAD ABATED ACROSS THE WARNING AREA. HOWEVER...POCKETS OF
HEAVY RAINFALL ARE STILL OCCURRING. THIS AND PRIOR RAINFALL WILL
CAUSE SMALL CREEKS AND STREAMS TO QUICKLY LEAVE THEIR BANKS.
CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD
WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED
SURFACES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS FROM
DUANE CENTER TO DICKINSON...INCLUDING COUNTY ROUTES 13...14 AND 15.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. DO NOT DRIVE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER
SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY
AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4481 7463 4478 7427 4470 7425 4464 7417
4454 7417 4466 7455
$$
JMG253
WGUS71 KBTV 212357
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
757 PM EDT THU AUG 21 2014
NYC033-220005-
/O.EXP.KBTV.FF.W.0005.000000T0000Z-140822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NY-
757 PM EDT THU AUG 21 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM EDT FOR CENTRAL
FRANKLIN COUNTY IN NORTHERN NEW YORK...
WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH INTO THE
OVERNIGHT HOURS...AND RURAL ROADS...BRIDGES AND CULVERTS
MAY HAVE BEEN WASHED OUT. PLEASE OBEY ALL ROAD CLOSURE SIGNS...THEY
ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS.
LAT...LON 4481 7463 4478 7427 4470 7425 4464 7417
4454 7417 4466 7455
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:43 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 21, 3:43 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 343 PM EDT THU AUG 21 2014 .SYNOPSIS... A LOW PRESSURE AREA OVER THE GREAT LAKES WILL BRING SHOWERS AND A CHANCE OF THUNDERSTORMS OVER NORTHERN NEW YORK TODAY AND TONIGHT. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS ON FRIDAY. A RIDGE OF HIGH PRESSURE WILL BUILD SOUTH FROM CANADA FRIDAY NIGHT AND WILL REMAIN OVER THE NORTH COUNTRY INTO EARLY NEXT WEEK...WITH FAIR AND DRY WEATHER EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... AS OF 335 PM EDT THURSDAY...AFTN MESOANALYSIS DEPICTS A SFC LOW OVER THE NORTHERN SHORE OF LAKE ONTARIO...ASSOCIATED WITH A DEAMPLIFYING UPPER LOW OVER THE NORTHERN GREAT LAKES. BOTH OF THESE FEATURES WILL SHIFT SLOWLY EASTWARD...PASSING OVER THE NORTH COUNTRY OVERNIGHT TONIGHT. REGIONAL RADAR THIS AFTN DEPICTS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ST. LAWRENCE COUNTY...WITH ADDITIONAL THUNDERSTORMS IN CENTRAL NY. UNSTABLE AIRMASS WITH LAPS CAPES AROUND 2000 J/KG. EXPECT THESE TO GENERALLY PIVOT NORTHEASTWARD THROUGH EARLY EVENING WITH A CONTINUING THREAT OF LOCALLY HEAVY RAINFALL FROM ST. LAWRENCE VALLEY AND ADIRONDACKS INTO SOUTHERN VT. I'VE CONTINUED ENHANCED WORDING FOR THIS GENERAL AREA THROUGH EARLY EVENING. FORECAST QPF GENERALLY AROUND AN INCH TAPERING SHARPLY WITH NORTHEAST EXTENT. LATER TONIGHT INTO THE OVERNIGHT...RAIN COVERAGE THEN BECOMES MORE NEBULOUS/SPOTTY. DECREASING TREND TO POPS OVERNIGHT TO CHANCE ACROSS SOUTHERN VT AND SLIGHT CHANCE ELSEWHERE. OVERCAST TONIGHT WITH PATCHY AREAS OF MIST OUTSIDE OF ANY SHOWERS. FELT BOTH 12Z MAV AND MET MOS WERE BOTH TOO COLD WITH LOWS GIVEN CLOUD COVER...OPTING TO KEEP TEMPS IN THE UPPER 50S TO LOWER/MID 60S. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 335 PM EDT THURSDAY...UPPER LOW THEN CONTINUES TO SHIFT EASTWARD INTO THE COASTAL WATERS OF NEW ENGLAND FRIDAY. NAM AND GFS DEPICT A WEAK SHORTWAVE TROUGH ROTATING AROUND AND PASSING THROUGH THE NORTH COUNTRY DURING PEAK HEATING. THEREFORE...EXPECT AN INCREASE IN DIURNAL SHOWERS FRIDAY WITH CHANCE POPS FORECAST DURING THE AFTN HOURS...TRENDING DRIER BY EVENING. MOSTLY CLOUDY/OVERCAST TRENDS TO PARTLY/MOSTLY CLOUDY BY AFTN FROM SOUTH TO NORTH WITH MORE SIGNIFICANT CLEARING EXPECTED AFTER MIDNIGHT. HIGHS FRIDAY ARE COOLEST IN SOUTHERN VT AND ESSEX COUNTY NY AND WARMEST NEAR THE CANADIAN BORDER...UPPER 60S TO MID 70S WITH LOWS IN THE UPPER 40S TO UPPER 50S. HIGH PRESSURE CONTINUES TO BUILD IN FROM THE NORTH WITH DRY WEATHER FOR SATURDAY. WHILE CLEARING SKIES AND WARMER TEMPS ARE EXPECTED FOR MOST OF THE NORTH COUNTRY...EASTERLY TRAJECTORIES AND SATURATED NAM/BTV-4 LOW-LEVEL RH PROGS SUGGEST POTENTIAL FOR MARINE LAYER/STRATUS IN EASTERN VT. WITH 850 MB TEMPS FROM +9C IN EASTERN VT TO AROUND +11C ELSEWHERE...LOOKING AT HIGHS ONLY AROUND 70 IN EASTERN VT TO MID/UPPER 70S FOR THE REST OF THE NORTH COUNTRY. GOOD RADIATIONAL COOLING SATURDAY NIGHT ALLOWS LOWS TO RANGE FROM UPPER 40S TO UPPER 50S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 335 PM EDT THURSDAY...NO BIG CHANGES TO PREVIOUS FORECASTS FOR THE TIME. MUCH OF THE PERIOD WILL BE DOMINATED BY STRONG RIDGING ALOFT AND AT THE SURFACE (AKA: RIDGOSAUROUS). 12Z SUITE OF MODEL GUIDANCE REMAINS FAIRLY SIMILAR TO EACH OTHER AND PRIOR RUNS. NOTED THAT THE 12Z ECMWF TRENDED TOWARD THE GFS FOR THE SCENARIO ON WEDNESDAY AND IS NOW SHOWING A STRONGER RIDGE INTO MID WEEK. MODELS DIVERGE FOR THURSDAY, WITH EURO SHOWING A FASTER/MORE AMPLIFIED TROUGH BREAKING DOWN THE RIDGE. THE DIFFERENCES CONTINUE FOR BEYOND THE OFFICIAL PERIOD I'M FORECASTING FOR, BUT AN EARLY LOOK AT GUIDANCE FOR LABOR DAY WEEKEND SEEMS TO INDICATE IT WILL FEATURE SEASONABLE TEMPERATURES AND MOSTLY DRY CONDITIONS. WE'LL SEE. AS FOR THE DAILY SPECIFICS, JUST READ ON: SUNDAY...SURFACE HIGH JUST A LITTLE NORTH OF HERE SO CONTINUED LIGHT EASTERLY FLOW. 850 MPH TEMPERATURES RISE TO 11-13C (WARMEST IN WESTERN HALF), WHICH WILL SUPPORT HIGHS IN THE MID 70S EAST TO LOW 80S WEST. STRONG SUBSIDENCE WILL KEEP ANY CLOUDS TO A MINIMUM. AT NIGHT, CLEAR AND CALM SO LOOK FOR PATCHY VALLEY FOG. MONDAY...SURFACE HIGH OVERHEAD, SO HARDLY A BREEZE. 850MB TEMPERATURES UP ANOTHER DEGREE TO ABOUT 12-14C, SO ADD ABOUT 1-3F FOR THE HIGH TEMPERATURE FROM SUNDAY -- LOWER 80S PRETTY MUCH AREA WIDE. MONDAY NIGHT, MORE CLEAR/CALM/PATCHY FOG. TUESDAY...HIGH SOUTH OF HERE, SO A BIT OF A WEST/SOUTHWEST FLOW GETS ESTABLISHED. 850MB TEMPERATURES UP ANOTHER DEGREE. WITH WEST FLOW, THIS SHOULD ALSO HELP WITH SOME DOWNSLOPE INTO THE CHAMPLAIN VALLEY SO I'D EXPECT MID 80S TO BE A SOLID BET IN THE VALLEYS. THE EURO RUNS SEVERAL DEGREES COOLER, SO HAVE LEANED MORE TOWARD THE WARMER GFS TEMPERATURES. OVERNIGHT WILL FEATURE CLEAR/CALM/PATCHY FOG. WEDNESDAY...HIGH SOUTH OF HERE, SO THE AREA IS SOLIDLY IN WEST/SOUTHWEST FLOW. 850MB TEMPERATURES PUSHING 15-16C WHICH SUPPORT HIGHS IN THE MID TO UPPER 80S IN SPOTS. ADD IN SOME DOWNSLOPING OFF THE ADIRONDACKS, AND I THINK PARTS OF THE CHAMPLAIN VALLEY COULD MAKE A RUN AT 90F. I DID INCREASE TEMPERATURES SEVERAL DEGREES OVER THE BLEND OF GUIDANCE WHICH WAS BIASED A BIT COOL DUE TO THE EURO AND CLIMO IN THE MOS. THAT BLEND GAVE ME 81F FOR BTV. MEX GUIDANCE WAS 83F. I WENT 85F. WE'LL SEE HOW FUTURE GUIDANCE GOES AND IF THE TREND TO BE WARMER IS NEEDED. WEDNESDAY NIGHT AGAIN CLEAR/CALM/PATCHY FOG. THURSDAY...THIS IS WHEN IT LOOKS LIKE THE PATTERN WILL BEGIN TO BREAK DOWN. AS MENTIONED EARLIER, THE EURO IS MORE AGRESSIVE WITH A SHORTWAVE. AT THIS POINT, BEST COURSE IS TO TAKE A BLEND. HAVE PAINTED IN CHANCE LEVEL OF POPS FOR SCATTERED THUNDERSTORMS. TEMPERATURES MAY AGAIN BE VERY WARM IF THE GFS IS RIGHT. OR COOLER IF THE EURO IS RIGHT. STUCK WITH THE BLEND. WHICH STILL FEATURES LOTS OF LOWER 80S. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY....CURRENTLY SHOWERS/ISOLATED T-STORMS ARE QUICKLY DEVELOPING ACROSS PORTIONS OF NORTHERN NEW YORK WHILE AN AREA OF MAINLY LIGHT RAIN (ASSOCIATED WITH MVFR CONDITIONS) IS MOVING THROUGH NORTH CENTRAL VERMONT. SOME MVFR CEILINGS TUCKED UP ALONG THE GREEN MOUNTAINS IN SOUTH-CENTRAL AS WELL. THROUGH 00Z, ANTICIPATE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BUBBLE UP MAINLY ACROSS NORTHERN NEW YORK, AFFECTING MSS, SLK AND PBG. HAVE CARRIED VCTS FOR THESE LOCATIONS, WITH SOME TEMPO GROUPS WHERE I'M A LITTLE MORE CONFIDENT ON TIMING. FOR VERMONT WENT MAINLY VCSH AS NOT ANTICIPATING AS HIGH OF A CHANCE FOR THUNDERSTORMS. FUZZY ON THE DETAILS ON WHAT COULD HAPPEN OVERNIGHT. SUSPECT THERE WILL BE A FEW SHOWERS AROUND, THOUGH CHANCES ARE BELOW 50% SO THEY WON'T SHOW IN THE TAFS. ALSO ANTICIPATE CEILINGS TO DROP INTO THE MVFR RANGE IN MANY AREAS. COULD ALSO SEE SOME LIGHT FOG REDUCING VISIBILITY TO 4-6SM. FRIDAY SHOULD BE SOMEWHAT SIMILAR TO WHAT WE ARE SEEING TODAY WITH SCATTERED SHOWERS. JUST CALLED IT 'VCSH' IN THE TAFS. OUTLOOK 18Z FRIDAY THROUGH TUESDAY... VFR WITH THE FOLLOWING EXCEPTIONS -- BRIEF MVFR IN ANY SHOWERS THROUGH 06Z SATURDAY. LOCALIZED IFR IN LATE NIGHT FOG (MAINLY AN ISSUE FOR MPV AND SLK). && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NASH NEAR TERM...LOCONTO SHORT TERM...LOCONTO LONG TERM...NASH AVIATION...NASH
Hazardous weather outlook, Aug 21, 10:35 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1035 AM EDT THU AUG 21 2014 NYZ029-030-034-035-087-VTZ009-011-012-018-019-221445- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX- EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN ADDISON- WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-EASTERN RUTLAND- 1035 AM EDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ACROSS PARTS OF NORTHERN NEW YORK INTO SOUTHERN VERMONT TODAY INTO EARLY EVENING. HEAVY RAINFALL IS POSSIBLE IN THUNDERSTORMS...CAPABLE OF PRODUCING LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 3:00 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
300 PM EDT THU AUG 21 2014
NYZ026-027-029-030-087-212000-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
300 PM EDT THU AUG 21 2014
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHWESTERN
FRANKLIN AND ST. LAWRENCE COUNTIES...
AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS PRODUCING HEAVY
RAINFALL WAS LOCATED FROM CARDINAL TO SOUTH COLTON TO HORSESHOE
LAKE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE
MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
POTSDAM...MADRID...WADDINGTON...PIERCEFIELD...NORFOLK...WEST
STOCKHOLM...TUPPER LAKE...RAYMONDVILLE...LOUISVILLE...BRASHER
FALLS...LAWRENCEVILLE...MASSENA...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4482 7450 4435 7428 4408 7463 4407 7475
4447 7494 4475 7544 4478 7541 4479 7537
4488 7522 4488 7518 4493 7508 4495 7501
4499 7498 4499 7492 4501 7486
LOCONTOSpecial weather statement, Aug 21, 4:03 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
403 PM EDT THU AUG 21 2014
NYZ026>031-034-087-212100-
EASTERN CLINTON NY-NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
403 PM EDT THU AUG 21 2014
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN ST.
LAWRENCE...NORTHERN FRANKLIN...NORTHWESTERN CLINTON AND NORTHWESTERN
ESSEX COUNTIES...
AT 354 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOUISVILLE TO NICHOLVILLE TO ONCHIOTA...MOVING NORTHEAST AT 15 MPH.
EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MASSENA...LOON LAKE...DUANE CENTER...EISENHOWER LOCK...HELENA...
BRUSHTON...WEST BANGOR...CHASM FALLS...HOGANSBURG...WHIPPLEVILLE...
MALONE...FORT COVINGTON CENTER...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4502 7476 4500 7475 4501 7471 4500 7418
4501 7399 4497 7368 4440 7408 4466 7466
4491 7511 4493 7508 4495 7501 4499 7498
4499 7492 4503 7484
LOCONTOLocal storm report, Aug 21, 4:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
430 PM EDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLOOD CANTON 44.60N 75.17W
08/21/2014 ST. LAWRENCE NY DEPT OF HIGHWAYS
ROUTE 11 IS CLOSED BETWEEN COUNTY ROUTE 310 AND COWAN
ROAD IN CANTON DUE TO FLOODING.
&&
EVENT NUMBER BTV1400172
EVENSONThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:00 PM EDT | Special Weather Statement | BTV | St. Lawrence | 60 min |
| Aug 21, 4:03 PM EDT | Special Weather Statement | BTV | Franklin | 57 min |
| Aug 21, 6:24 PM EDT | Special Weather Statement | BTV | St. Lawrence | 51 min |
| Aug 21, 7:13 PM EDT | Special Weather Statement | BTV | St. Lawrence | 47 min |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.